MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/100/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/100/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430512
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment.It was possible to implant the stent, but difficulties were noticed during implantation and withdrawal.Date of event unknown.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The affected instrument was returned with a 4f terumo radifocus introducer sheath located about 550 mm proximal to the distal end of the stabilizer shaft.The introducer sheath is severely deformed, particularly at its distal end.Also, the stabilizer shaft is severely deformed, particularly about 550 mm proximal to its distal end.The distal end of the retractable shaft is located about 130 mm proximal to the proximal radiopaque marker, indicating that the retractable shaft has been retracted too far into the stabilizer shaft.Outside of the deformed zones the shaft diameters comply with the specification.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the complaint event is related to the handling, i.E.Retracting the outer shaft too far.This caused a wrinkling/compression of both the stabilizer shaft and the introducer sheath and consequently led to the reported withdrawal difficulties.It should be noted that the ifu advises the user not to continue to turn the wheel after the stent has been fully deployed to avoid withdrawal difficulties.

Brand Name
PULSAR-18 T3 7/100/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16019889
Report Number1028232-2022-06527
Device Sequence Number6951451
Product Code NIP
UDI-Device Identifier07640130447103
UDI-Public(01)07640130447103(17)2509
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model Number430512
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07224602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown